Alert archive / Massachusetts / High Wind Watches in 2008
High Wind Watch 3, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this high wind watch at Mar 8, 2008, 5:19 AM EST for Newport County, Washington County, Rhode Island; 5 counties in Massachusetts. It took effect at Mar 8, 2008, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 8, 2008, 5:19 AM EST (10:19 UTC)
- In effect from
- Mar 8, 2008, 4:00 PM EST
- Expired
- Mar 8, 2008, 11:33 AM EST
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Nantucket County, MA, Plymouth County, MA, Newport County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 51 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 10.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBOX 081019 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 519 AM EST SAT MAR 8 2008 ...STRONG TO DAMAGING WINDS POSSIBLE TONIGHT... .A POWERFUL STORM TRACKING JUST WEST OF SOUTHERN NEW ENGLAND TONIGHT WILL BRING A RISK OF STRONG TO DAMAGING WINDS ACROSS COASTAL RHODE ISLAND AND SOUTH COASTAL MASSACHUSETTS. MAZ020>024-RIZ006>008-082200- /O.NEW.KBOX.HW.A.0003.080309T0000Z-080309T1200Z/ SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...NARRAGANSETT...WESTERLY...NEWPORT... BLOCK ISLAND 519 AM EST SAT MAR 8 2008 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING. THE WATCH INCLUDES SOUTHERN RHODE ISLAND AND SOUTH COASTAL MASSACHUSETTS. THIS INCLUDES THE CITIES AND TOWNS OF FALL RIVER... NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...NARRAGANSETT...WESTERLY...NEWPORT... BLOCK ISLAND. STRONG LOW PRESSURE WILL TRACK ACROSS PENNSYLVANIA AND NEW YORK LATER TODAY AND TONIGHT...WITH ITS TRAILING COLD FRONT SWEEPING ACROSS SOUTHERN NEW ENGLAND THIS EVENING. BEHIND THE FRONT...STRONG TO DAMAGING SOUTHWEST WINDS ARE POSSIBLE ACROSS THE WATCH AREA. THE STRONGEST WINDS ARE EXPECTED FROM ABOUT MIDNIGHT INTO THE EARLY SUNDAY MORNING. SOUTHWEST WINDS MAY GUSTS TO 60 MPH. WINDS OF THIS MAGNITUDE COMBINED WITH A SATURATED GROUND FROM HEAVY RAIN OVERNIGHT ALONG WITH ADDITIONAL HEAVY RAIN EXPECTED THIS AFTERNOON AND EVENING...MAY RESULT IN STRONG WINDS DOWNING TREES AND POWER LINES YIELDING POWER OUTAGES. THEREFORE...A HIGH WIND WATCH HAS BEEN ISSUED FOR THE AREA MENTIONED ABOVE. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. $$ NOCERA
2 follow-up statements
000 WWUS71 KBOX 081630 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1130 AM EST SAT MAR 8 2008 ...STRONG TO DAMAGING WINDS EXPECTED TONIGHT... MAZ017>019-RIZ001>003-090030- /O.NEW.KBOX.WI.Y.0012.080308T2200Z-080309T1200Z/ NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- INCLUDING THE CITIES OF...TAUNTON...BROCKTON...PLYMOUTH... FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH 1130 AM EST SAT MAR 8 2008 ...WIND ADVISORY IN EFFECT FROM 5 PM EST THIS AFTERNOON TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM EST THIS AFTERNOON TO 8 AM EDT SUNDAY. A BRIEF PERIOD OF SOUTHERLY WIND GUSTS OF UP TO 50 MPH WILL BE POSSIBLE BETWEEN 5 AND 8 PM. THESE BRIEF STRONG WIND GUSTS MAY OCCUR WHEN A LINE OF HEAVY RAIN SHOWERS AND PROBABLY A FEW EMBEDDED THUNDERSTORMS CROSSES THE REGION WITH A STRONG COLD FRONT. CONFIDENCE IS HIGHER IN THE OCCURRENCE OF A LONGER PERIOD OF ADVISORY LEVEL WINDS FROM THE SOUTHWEST LATE TONIGHT...CONTINUING INTO THE EARLY MORNING HOURS ON SUNDAY BEHIND THE SYSTEM. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS UP TO 50 MPH ARE EXPECTED. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ CTZ002>004-MAZ004>007-009-011>016-026-090030- /O.NEW.KBOX.WI.Y.0012.080309T0200Z-080309T1200Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...BARRE...FITCHBURG...FRAMINGHAM... LOWELL...LAWRENCE...GLOUCESTER...BLANDFORD...SPRINGFIELD... MILFORD...WORCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON... QUINCY...AYER 1130 AM EST SAT MAR 8 2008 ...WIND ADVISORY IN EFFECT FROM 9 PM EST THIS EVENING TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM EST THIS EVENING TO 8 AM EDT SUNDAY. THIS WIND ADVISORY INCLUDES NORTHERN CONNECTICUT AS WELL AS SOUTHWEST...CENTRAL AND THE EASTERN PORTIONS MASSACHUSETTS. A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING. BEHIND THE FRONT...SOUTHWEST WINDS ARE EXPECTED TO INCREASE LATE TONIGHT AND CONTINUE THROUGH THE EARLY MORNING HOURS ON SUNDAY. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS UP TO 50 MPH ARE EXPECTED. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ MAZ020>024-RIZ006>008-090030- /O.EXT.KBOX.HW.A.0003.080308T2100Z-080309T1200Z/ SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...NARRAGANSETT...WESTERLY...NEWPORT... BLOCK ISLAND 1130 AM EST SAT MAR 8 2008 ...HIGH WIND WATCH NOW IN EFFECT FROM 4 PM EST THIS AFTERNOON THROUGH SUNDAY MORNING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM 4 PM EST THIS AFTERNOON THROUGH SUNDAY MORNING. THE HIGH WIND WATCH INCLUDES SOUTHERN RHODE ISLAND AND SOUTH COASTAL MASSACHUSETTS. THIS INCLUDES THE CITIES AND TOWNS OF FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...NARRAGANSETT...WESTERLY...NEWPORT... BLOCK ISLAND. A BRIEF PERIOD OF SOUTHERLY WIND GUSTS BETWEEN 50 AND 60 MPH WILL BE POSSIBLE BETWEEN 5 AND 8 PM. THESE BRIEF STRONG WIND GUSTS MAY OCCUR WHEN A LINE OF HEAVY RAIN SHOWERS AND PROBABLY A FEW EMBEDDED THUNDERSTORMS CROSSES THE REGION WITH A STRONG COLD FRONT. CONFIDENCE IS HIGHER IN A LONGER PERIOD OF STRONG TO DAMAGING WINDS FROM THE SOUTHWEST LATE TONIGHT...CONTINUING INTO THE EARLY MORNING HOURS ON SUNDAY BEHIND THE SYSTEM. SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS BETWEEN 50 AND 60 MPH ARE EXPECTED. THESE WINDS COMBINED WITH A SATURATED WET GROUND MAY INCREASE THE RISK OF DOWNING TREES AND POWER LINES YIELDING POWER OUTAGES. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. $$ FRANK
000 WWUS71 KBOX 081633 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1133 AM EST SAT MAR 8 2008 ...STRONG TO DAMAGING WINDS EXPECTED TONIGHT... MAZ020>024-RIZ006>008-090045- /O.UPG.KBOX.HW.A.0003.080308T2100Z-080309T1200Z/ /O.NEW.KBOX.HW.W.0002.080308T2200Z-080309T1200Z/ SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...FALL RIVER...NEW BEDFORD... MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...NARRAGANSETT...WESTERLY...NEWPORT... BLOCK ISLAND 1133 AM EST SAT MAR 8 2008 ...HIGH WIND WARNING IN EFFECT FROM 5 PM EST THIS AFTERNOON TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM EST THIS AFTERNOON TO 8 AM EDT SUNDAY. THE HIGH WIND WARNING INCLUDES SOUTHERN RHODE ISLAND AND SOUTH COASTAL MASSACHUSETTS. THIS INCLUDES THE CITIES AND TOWNS OF FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...NARRAGANSETT... WESTERLY...NEWPORT... BLOCK ISLAND. A BRIEF PERIOD OF SOUTHERLY WIND GUSTS BETWEEN 50 AND 60 MPH WILL BE POSSIBLE BETWEEN 5 AND 8 PM. THESE BRIEF STRONG WIND GUSTS MAY OCCUR WHEN A LINE OF HEAVY RAIN SHOWERS AND PROBABLY A FEW EMBEDDED THUNDERSTORMS CROSSES THE REGION WITH A STRONG COLD FRONT. CONFIDENCE IS HIGHER IN A LONGER PERIOD OF STRONG TO DAMAGING WINDS FROM THE SOUTHWEST LATE TONIGHT...CONTINUING INTO THE EARLY MORNING HOURS ON SUNDAY BEHIND THE SYSTEM. SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS BETWEEN 50 AND 60 MPH ARE EXPECTED. THESE WINDS COMBINED WITH A SATURATED WET GROUND MAY INCREASE THE RISK OF DOWNING TREES AND POWER LINES YIELDING POWER OUTAGES. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. POWER OUTAGES ARE LIKELY. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. $$ MAZ017>019-RIZ001>003-090045- /O.CON.KBOX.WI.Y.0012.080308T2200Z-080309T1200Z/ NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- INCLUDING THE CITIES OF...TAUNTON...BROCKTON...PLYMOUTH... FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH 1133 AM EST SAT MAR 8 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM EST THIS AFTERNOON TO 8 AM EDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM EST THIS AFTERNOON TO 8 AM EDT SUNDAY. A BRIEF PERIOD OF SOUTHERLY WIND GUSTS OF UP TO 50 MPH WILL BE POSSIBLE BETWEEN 5 AND 8 PM. THESE BRIEF STRONG WIND GUSTS MAY OCCUR WHEN A LINE OF HEAVY RAIN SHOWERS AND PROBABLY A FEW EMBEDDED THUNDERSTORMS CROSSES THE REGION WITH A STRONG COLD FRONT. CONFIDENCE IS HIGHER IN THE OCCURRENCE OF A LONGER PERIOD OF ADVISORY LEVEL WINDS FROM THE SOUTHWEST LATE TONIGHT...CONTINUING INTO THE EARLY MORNING HOURS ON SUNDAY BEHIND THE SYSTEM. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS UP TO 50 MPH ARE EXPECTED. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ CTZ002>004-MAZ004>007-009-011>016-026-090045- /O.CON.KBOX.WI.Y.0012.080309T0200Z-080309T1200Z/ HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...BARRE...FITCHBURG...FRAMINGHAM... LOWELL...LAWRENCE...GLOUCESTER...BLANDFORD...SPRINGFIELD... MILFORD...WORCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON... QUINCY...AYER 1133 AM EST SAT MAR 8 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM EST THIS EVENING TO 8 AM EDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM EST THIS EVENING TO 8 AM EDT SUNDAY. THIS WIND ADVISORY INCLUDES NORTHERN CONNECTICUT AS WELL AS SOUTHWEST...CENTRAL AND THE EASTERN PORTIONS MASSACHUSETTS. A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING. BEHIND THE FRONT...SOUTHWEST WINDS ARE EXPECTED TO INCREASE LATE TONIGHT AND CONTINUE THROUGH THE EARLY MORNING HOURS ON SUNDAY. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH A FEW GUSTS UP TO 50 MPH ARE EXPECTED. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ FRANK
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Mar 8, 5:04 AM EST, 15 minutes earlier.
Area forecast discussion, Mar 8, 5:04 AM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
504 AM EST SAT MAR 8 2008
.SYNOPSIS...
A POWERFUL STORM WILL TRACK JUST WEST OF SOUTHERN NEW ENGLAND TODAY
AND TONIGHT...BRINGING HEAVY RAIN TO THE REGION ALONG WITH THE
POTENTIAL FOR STRONG TO DAMAGING WINDS. BLUSTERY WESTERLY FLOW SUN AS
THE STORM MOVES UP THROUGH SE CANADA. THEN A SERIES OF WEAK
DISTURBANCES WILL MOVE THROUGH DURING MIDWEEK...BUT DRY CONDITIONS
WILL PREVAIL. A MORE SIGNIFICANT PRECIPITATION EVENT MAY OCCUR LATE
THURSDAY NIGHT AND FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
*** ANOTHER ROUND OF SOAKING RAINS THIS AFTERNOON AND EVENING ***
FIRST BATCH OF HEAVY RAIN HAS MOVED OFFSHORE AS OF 09Z. RAINFALL
TOTALS THROUGH 09Z ARE 0.40 TO 0.80 INCHES REGIONWIDE...WITH A SWATH
OF 1-2 INCHES ACROSS SOUTHERN CT INTO RI AND SOUTHEAST MA. SHORT
WAVE RIDGING BEHIND DEPARTING WAVE WILL PROVIDE A LULL IN THE
APPRECIABLE RAINFALL THIS MORNING...WITH MAINLY JUST SOME DRIZZLE ACROSS
THE AREA.
HOWEVER...THIS WILL BE SHORT LIVED AS NORTHERN AND SOUTHERN STREAMS
MERGE INTO A POWERFUL STORM OVER PA AND NY THIS AFTERNOON AND
EVENING. STRONG JET DYNAMICS /85KT SOUTHERLY LOW LEVEL JET/ APPROACH
FROM THE SOUTH THIS AFTERNOON INTO EARLY THIS EVENING...WHICH WILL
YIELD ANOTHER ROUND OF WIDESPREAD HEAVY RAINFALL.
00Z GFS/GEFS AND 03Z SREF INDICATE ANOTHER 1-2 INCHES OF RAINFALL
LIKELY THIS AFTERNOON AND EVENING...WITH A LOW PROBABILITY OF 3 INCH
AMOUNTS ACROSS EASTERN CT/RI AND EASTERN MA - FROM WORCESTER
EASTWARD. THIS SEEMS REASONABLE GIVEN TRAJECTORY OF LOW AND MID
LEVEL JET ANOMALIES /+3 TO +4 SD/ ALONG WITH PWAT PLUME OF +3 TO +4
SD. HEAVIEST RAIN TO OCCUR APPROXIMATELY BETWEEN BETWEEN 1 PM AND 7
PM. NAM IS FARTHER WEST WITH HEAVY RAIN...PLACING AXIS OVER WESTERN
CT AND MA. GIVEN REASONS ABOVE...FAVORED 00Z GFS/GEFS AND 03Z SREF.
CONVECTION...
GIVEN DEEP LAYER LIFT AND STRONG SHEAR THE CHANCE OF THUNDER EXIST.
HIGHEST CHANCE ACROSS RI AND SOUTHEAST MA WHERE NOSE OF VIGOROUS LOW
LEVEL JET WILL TRAVERSE. GUSTY WINDS POSSIBLE WITH TSTMS ACROSS THIS
AREA AS WARM SECTOR SHOULD PENETRATE RI AND SOUTHEAST MA LATER TODAY.
THIS WILL LESSEN LOW LEVEL INVERSION PROMOTING HIGHER WINDS ALOFT TO
REACH THE SURFACE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
*** STRONG TO DAMAGING WINDS POSSIBLE TONIGHT ***
RAIN WILL BE ENDING FROM SOUTHWEST TO NORTHEAST EARLY THIS EVENING.
COLD FRONT SWINGS ACROSS THE REGION THIS EVENING WITH WINDS SHIFTING
TO THE SOUTHWEST. 987 MB LOW MOVING INTO NORTHERN NEW ENGLAND WILL
PROVIDE A STRONG PRES GRADIENT/ASSOCIATED PRES RISES AND STRONG
BOUNDARY LAYER WINDS. BOTH NAM AND GFS SOUNDINGS INDICATE WIND GUSTS
POTENTIAL TO 60 MPH ACROSS THE SOUTH COAST AND ISLANDS. GFS MOS
WINDS ARE ROBUST AS WELL...INDICATING SUSTAINED WINDS OF AROUND 30
MPH.
IN ADDITION...HEAVY RAIN ACROSS THIS AREA ALREADY COMBINED WITH
ADDITIONAL SIGNIFICANT RAINFALL EXPECTED THIS AFTERNOON AND EARLY
EVENING...WILL PROVIDE A SATURATED GROUND AND INCREASE THE RISK OF
DOWNING TREES AND POWERLINES ACROSS THE SOUTH COAST AND ISLANDS.
THEREFORE HAVE ISSUED A HIGH WIND WATCH FOR THIS AREA. FARTHER
INLAND...WINDS NOT EXPECTED AS STRONG.
FAIRLY STRONG COLD AIR ADVECTION SECOND HALF OF THE NIGHT WITH 850
TEMPS FALLING TO AROUND -14C. THEREFORE...ANY STANDING WATER WILL
LIKELY FREEZING ESPECIALLY NORTHWEST OF I95 CORRIDOR.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
COLD...DRY HIGH PRESSURE WILL MOVE IN ON SUNDAY BRINGING
TEMPERATURES DOWN TO JUST BELOW NORMAL. COMBINED WITH THE BREEZY
CONDITIONS EXPECTED IN COLD AIR ADVECTION...WILL BE A BRISK DAY
SUNDAY. WINDS WILL DIMINISH SUNDAY NIGHT AS HIGH PRESSURE MOVES
IN. TEMPERATURES WILL REMAIN JUST BELOW NORMAL THROUGH MONDAY.
TUESDAY THROUGH THURSDAY...A FEW WEAK DISTURBANCES WILL MOVE THROUGH
SOUTHERN NEW ENGLAND. HOWEVER...MODELS ARE INDICATING THAT DRY
CONDITIONS WILL CONTINUE. TEMPERATURES WILL SLOWLY RECOVER TO NEAR
NORMAL CONDITIONS BY THURSDAY. BOTH THE GFS AND THE ECMWF INDICATE
A FAIRLY WEAK LOW PRESSURE SYSTEM MOVING TO THE NORTH OF THE AREA.
LATEST ECMWF HAS IT TRACKING WELL NORTH INTO CANADA WHILE THE GFS
HAS THE LOW SWINGING THROUGH NEW ENGLAND. WILL LEAVE LOW CHANCE
POPS IN FOR NOW.
THURSDAY NIGHT INTO FRIDAY THE GFS AND ECMWF SUGGEST THE POTENTIAL
FOR ANOTHER PRECIPITATION EVENT. WHILE IT IS TOO FAR OUT FOR ANY
DETAILS TO BE CLEAR...WILL KEEP CHANCE POPS IN GIVEN THE AGREEMENT.
&&
.AVIATION /10Z SATURDAY THROUGH WEDNESDAY/...
TODAY...
WIDESPREAD IFR CEILINGS TODAY WITH VSBY LOWERING TO IFR THIS
AFTERNOON AS HEAVY RAIN APPROACHES. CHANCE OF THUNDER 18Z-00Z. LLWS
PVD-HYA-ACK BEGINNING AROUND 21Z.
TONIGHT...
LLWS CONTINUES UNTIL ABOUT 00Z. THEN WINDS BECOME SW AND GUSTY AFTER
03Z. CHANCE OF THUNDER EARLY BOS-PVD-HYA-ACK. IFR CONDITIONS WILL
IMPROVE TO MVFR AROUND 03Z.
SUNDAY...VFR...BLUSTERY BUT NOT AS WINDY AS SATURDAY NIGHT.
MONDAY THRU THURSDAY...VFR.
&&
.MARINE...
TODAY...
NORTHERLY WINDS ACROSS NORTHERN WATERS WITH SOUTHERLY WINDS SOUTH
WATERS AS FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE WATERS. THIS
BOUNDARY WILL LIFT SLOWLY N TODAY WITH ALL WATERS BECOME S THIS
EVENING. CHANCE OF THUNDER THIS AFTERNOON.
TONIGHT...
SOUTHERLY GALES THIS EVENING WILL BECOME SW LATER THIS EVENING AND
OVERNIGHT...WHEN WINDS MAY GUST TO STORM FORCE /GREATER THAN 47 KT/.
CHANCE OF THUNDER EARLY EASTER WATERS.
SUNDAY...WINDS AND SEAS WILL GRADUALLY DECREASE AS HIGH PRESSURE
MOVES ACROSS THE WATERS...HOWEVER GALES ARE STILL LIKELY THROUGH
MUCH OF THE DAY.
SUNDAY NIGHT...LIGHT FREEZING SPRAY WILL BE POSSIBLE. WINDS AND
SEAS WILL CONTINUE TO DECREASE TO SMALL CRAFT CONDITIONS.
MONDAY...SEAS WILL CONTINUE TO DECREASE TO BELOW 5 FEET BY DAWN ON
TUESDAY.
TUESDAY THRU THURSDAY...WINDS AND SEAS REMAIN BELOW SCA THRESHOLDS.
THURSDAY NIGHT...WINDS AND SEAS MAY INCREASE UP TO SCA CRITERIA WITH
AN APPROACHING STORM SYSTEM.
&&
.HYDROLOGY...
DESPITE THE HEAVY RAIN OVERNIGHT RIVERS AND STREAMS REMAIN WITHIN
THEIR BANKS AND ARE NOT EXPECTED TO GO INTO FLOOD UNTIL AFTER THE
NEXT SLUG OF RAIN THIS AFTERNOON AND EVENING. THE ONLY EXCEPTION
APPEARS TO BE MAYNARD ON THE ASSABET RIVER IN MIDDLESEX COUNTY...
WHICH IS EXPECTED TO GO INTO FLOOD THIS AFTERNOON. WILL CONTINUE TO
MONITOR THIS THE REMAINDER OF THE MORNING. OTHERWISE...EXPECT MANY
RIVERS AND STREAMS TO GO INTO FLOOD BEGINNING LATE TODAY OR THIS
EVENING.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ002>004.
MA...FLOOD WATCH THROUGH LATE TONIGHT FOR MAZ002>021-026.
HIGH WIND WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
MAZ020>024.
NH...FLOOD WATCH THROUGH LATE TONIGHT FOR NHZ011-012-015.
RI...FLOOD WATCH THROUGH LATE TONIGHT FOR RIZ001>007.
HIGH WIND WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
RIZ006>008.
MARINE...GALE WARNING FROM 5 PM EST THIS AFTERNOON TO 6 PM EDT SUNDAY
FOR ANZ230>237-250-254-255.
&&
SYNOPSIS...NOCERA/RLG
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...RLG
AVIATION...NOCERA/RLG
MARINE...NOCERA/RLG
HYDROLOGY...NOCERAHazardous weather outlook, Mar 8, 4:18 AM EST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 418 AM EST SAT MAR 8 2008 CTZ002>004-MAZ004>007-009>019-026-RIZ001-003-090930- HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-WESTERN KENT RI- 418 AM EST SAT MAR 8 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. AN ISOLATED THUNDERSTORM MAY ALSO OCCUR THIS AFTERNOON...RESULTING IN LOCALLY STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-254-255-090930- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 418 AM EST SAT MAR 8 2008 ...GALE WARNING IN EFFECT FROM 5 PM EST THIS AFTERNOON TO 6 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. THERE IS POTENTIAL FOR SOUTHERLY TO SOUTHWESTERLY STORM FORCE GUSTS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ022>024-RIZ008-090930- BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- 418 AM EST SAT MAR 8 2008 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. AN ISOLATED THUNDERSTORM MAY OCCUR...WHICH COULD RESULT IN LOCALLY STRONG WIND GUSTS. RAIN WILL BECOME HEAVY AT TIMES. THIS COULD LEAD TO SOME URBAN AND POOR DRAINAGE FLOODING ACROSS THE CAPE AND ISLANDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RIZ002-004-005-090930- SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI- 418 AM EST SAT MAR 8 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. AN ISOLATED THUNDERSTORM MAY OCCUR...WHICH COULD RESULT IN LOCALLY STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ020-021-RIZ006-007-090930- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WASHINGTON RI-NEWPORT RI- 418 AM EST SAT MAR 8 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HIGH WIND WATCH. AN ISOLATED THUNDERSTORM MAY OCCUR...WHICH COULD RESULT IN LOCALLY STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ002-003-008-NHZ011-012-015-090930- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 418 AM EST SAT MAR 8 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THERE IS A LOW PROBABILITY OF FREEZING RAIN ACROSS THE HIGHER ELEVATIONS OF SOUTHERN NEW HAMPSHIRE AND NORTHWESTERN MASSACHUSETTS THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 2:34 AM EST | Severe Thunderstorm Warning | BOX | Bristol, Newport | 26 min |
| Mar 8, 11:30 AM EST | Wind Advisory | BOX | Bristol, Kent, Providence, Washington | 26 hr |
| Mar 8, 11:33 AM EST | High Wind Warning | BOX | Bristol, Kent, Newport, Providence, Washington | 19 hr |
| Mar 8, 12:14 PM EST | Coastal Flood Advisory | BOX | Bristol, Kent, Newport, Providence, Washington | 10 hr |
| Mar 8, 1:20 PM EST | River Flood Warning | BOX | Kent, Providence | 28 hr |
| Mar 8, 6:24 PM EST | River Flood Warning | BOX | Providence | 27 hr |
| Mar 8, 9:41 AM EST | River Flood Warning | BOX | Middlesex, Worcester | 4 days |
| Mar 8, 1:20 PM EST | River Flood Warning | BOX | Middlesex | 54 hr |
Nearby
High Wind Watches in Massachusetts, 2008High Wind Watches in Rhode Island, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.